Alert archive / Michigan / River Flood Warnings in 2010
River Flood Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Jul 23, 2010, 11:34 AM EDT for Arenac County, Michigan. It took effect at Jul 23, 2010, 9:56 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2010, 11:34 AM EDT (15:34 UTC)
- In effect from
- Jul 23, 2010, 9:56 PM EDT
- Expired
- Jul 24, 2010, 9:47 PM EDT
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- Minor
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rifle River near Sterling (STRM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
374
WGUS43 KAPX 231534
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1134 AM EDT FRI JUL 23 2010
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT HEAVY RAINFALL ACROSS THE RIFLE RIVER BASIN IS EXPECTED TO PUSH
THE RIVER ABOVE FLOOD STAGE NEAR STERLING BY LATER TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO
HIGHER GROUND.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION FRIDAY EVENING AS NEW INFORMATION BECOMES
AVAILABLE.
&&
MIC011-240334-
/O.NEW.KAPX.FL.W.0002.100724T0200Z-100725T0600Z/
/STRM4.1.ER.100724T0200Z.100724T1200Z.100724T2230Z.NO/
1134 AM EDT FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO LATE SATURDAY NIGHT....
* AT 10:15 AM FRIDAY THE STAGE WAS 4.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 6.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME SAT SUN MON
RIFLE RIVER
STERLING 6 4.7 FRI 10 AM 6.4 5.4 3.6
$$
JPB6 follow-up statements
864
WGUS83 KAPX 232034
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
434 PM EDT FRI JUL 23 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.(INSERT BASIS TEXT HERE)
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION...INSERT TIME HERE!!...AS NEW
INFORMATION BECOMES AVAILABLE.
&&
MIC011-240834-
/O.EXT.KAPX.FL.W.0002.100724T0200Z-100725T0430Z/
/STRM4.1.ER.100724T0200Z.100724T1200Z.100724T2230Z.NO/
434 PM EDT FRI JUL 23 2010
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO LATE SATURDAY NIGHT....
* AT 4:15 PM FRIDAY THE STAGE WAS 5.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 6.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME SAT SUN MON
RIFLE RIVER
STERLING 6 5.9 FRI 04 PM 6.4 5.4 3.6
$$635
WGUS83 KAPX 232047
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
447 PM EDT FRI JUL 23 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.THE RIFLE RIVER AROUND STERLING CONTINUES TO RISE AT LATE
AFTERNOON...WITH A STAGE OF 5.94 FEET AS OF 4:15PM. THE RIVER
IS EXPECTED TO CONTINUE TO RISE TONIGHT AND CREST AROUND
MIDDAY SATURDAY BEFORE FALLING BELOW FLOOD STAGE EARLY
SUNDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
CAMPERS ALONG THE RIFLE RIVER SHOULD MONITOR RISING RIVER LEVELS
AND BE PREPARED TO MOVE AWAY FROM THE RIVER TO HIGHER GROUND SHOULD
WATER LEVELS THREATEN. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL
MEDIA OUTLETS...FOR THE LATEST INFORMATION CONCERNING THIS FLOODING
SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATER THIS EVENING AS NEW INFORMATION
BECOMES AVAILABLE.
&&
MIC011-240847-
/O.CON.KAPX.FL.W.0002.100724T0200Z-100725T0430Z/
/STRM4.1.ER.100724T0200Z.100724T1200Z.100724T2230Z.NO/
447 PM EDT FRI JUL 23 2010
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO LATE SATURDAY NIGHT....
* AT 4:15 PM FRIDAY THE STAGE WAS 5.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 6.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME SAT SUN MON
RIFLE RIVER
STERLING 6 5.9 FRI 04 PM 6.4 5.4 3.6
$$
JPB699
WGUS83 KAPX 240208
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EDT FRI JUL 23 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.THE RIFLE RIVER AROUND STERLING CONTINUES TO RISE LATE THIS
EVENING...WITH A STAGE OF 6.2 FEET AS OF 9:15PM. THE RIVER
IS EXPECTED TO CONTINUE TO RISE OVERNIGHT AND CREST BY MIDDAY
SATURDAY BEFORE FALLING BELOW FLOOD STAGE SATURDAY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
CAMPERS ALONG THE RIFLE RIVER SHOULD MONITOR RISING RIVER LEVELS
AND BE PREPARED TO MOVE AWAY FROM THE RIVER TO HIGHER GROUND SHOULD
WATER LEVELS THREATEN. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL
MEDIA OUTLETS...FOR THE LATEST INFORMATION CONCERNING THIS FLOODING
SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION SATURDAY MORNING AS NEW INFORMATION
BECOMES AVAILABLE.
&&
MIC011-241408-
/O.EXT.KAPX.FL.W.0002.100724T0156Z-100725T0430Z/
/STRM4.1.ER.100723T2045Z.100724T1200Z.100724T2230Z.NO/
1008 PM EDT FRI JUL 23 2010
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL LATE SATURDAY NIGHT....
* AT 9:15 PM FRIDAY THE STAGE WAS 6.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.5 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW
EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME SAT SUN MON
RIFLE RIVER
STERLING 6 6.2 FRI 09 PM 5.4 3.6 3.3
$$047
WGUS83 KAPX 241526
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1126 AM EDT SAT JUL 24 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.FLOODING CONTINUES ALONG THE RIFLE RIVER NEAR STERLING IN
ARENAC COUNTY. THE RIVER CRESTED EARLIER TODAY AT 6.74 FEET...
WITH THE STAGE HAVING DROPPED TO 6.60 FEET AS OF 10:15 AM. THE
RIVER IS FORECAST TO DROP BELOW FLOOD STAGE LATER TONIGHT...
ALTHOUGH IF ADDITIONAL HEAVY PRECIPITATION OCCURS ACROSS THE
BASIN THIS AFTERNOON...THE PERIOD OF FLOODING COULD BE
LENGTHENED AND POSSIBLY RESULT IN A SECONDARY RIVER CREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
PERSONS IN AREAS AFFECTED BY FLOODING ALONG THE RIFLE RIVER
SHOULD CONTINUE TO MONITOR RIVER LEVELS...AND BE PREPARED TO
ACT IF HIGH WATER LEVELS THREATEN. STAY TUNED TO NOAA WEATHER
RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST INFORMATION
CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATER THIS AFTERNOON AS NEW INFORMATION
BECOMES AVAILABLE.
&&
MIC011-250326-
/O.EXT.KAPX.FL.W.0002.000000T0000Z-100725T0600Z/
/STRM4.1.ER.100723T2045Z.100724T1145Z.100725T0000Z.NO/
1126 AM EDT SAT JUL 24 2010
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING
CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* AT 10:15 AM SATURDAY THE STAGE WAS 6.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME SUN MON TUE
RIFLE RIVER
STERLING 6 6.6 SAT 10 AM 5.6 3.9 3.4
$$
JPB790
WGUS83 KAPX 241947
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EDT SAT JUL 24 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.THE RIFLE RIVER NEAR STERLING CONTINUES TO FALL THIS AFTERNOON
AFTER CRESTING AT 6.74 FEET THIS MORNING...THE RIVER STAGE HAD
DROPPED TO 6.04 FEET AS OF 3:15 PM. WATER LEVELS ARE FORECAST
TO CONTINUE RECEDING BELOW FLOOD STAGE LATER THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATER THIS EVENING AS NEW INFORMATION
BECOMES AVAILABLE.
&&
MIC011-250600-
/O.CON.KAPX.FL.W.0002.000000T0000Z-100725T0600Z/
/STRM4.1.ER.100723T2045Z.100724T1145Z.100725T0000Z.NO/
347 PM EDT SAT JUL 24 2010
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* AT 3:15 PM SATURDAY THE STAGE WAS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME SUN MON TUE
RIFLE RIVER
STERLING 6 6.0 SAT 03 PM 5.6 3.9 3.4
$$
JPB536
WGUS83 KAPX 250147
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
947 PM EDT SAT JUL 24 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.THE RIFLE RIVER NEAR STERLING HAS FALLEN BELOW FLOOD STAGE LATE
THIS EVENING. AT 9:15 PM EDT...THE STAGE WAS 5.7 FEET. THE RIVER
IS EXPECTED TO CONTINUE TO FALL OVER THE NEXT FEW DAYS.
&&
MIC011-250217-
/O.CAN.KAPX.FL.W.0002.000000T0000Z-100725T0600Z/
/STRM4.1.ER.100723T2045Z.100724T1145Z.100724T1952Z.NO/
947 PM EDT SAT JUL 24 2010
THE FLOOD WARNING IS CANCELLED FOR
THE RIFLE RIVER NEAR STERLING.
* AT 9:15 PM SATURDAY THE STAGE WAS 5.7 FEET.
* FELL BELOW FLOOD STAGE AT 3:52 PM SATURDAY.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.6 FEET BY MONDAY
MORNING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME SUN MON TUE
RIFLE RIVER
STERLING 6 5.7 SAT 09 PM 3.8 3.4 3.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Jul 23, 11:24 AM EDT, 10 minutes earlier.
Area forecast discussion, Jul 23, 11:24 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1124 AM EDT FRI JUL 23 2010 .SYNOPSIS.../ISSUED AT 347 AM/ THE WEATHER WILL REMAIN UNSETTLED OVER NORTHERN MICHIGAN FOR THE FIRST HALF OF THE WEEKEND...AS DISTURBANCES PERIODICALLY PASS THROUGH...RIDING ALONG A SLOW MOVING AREA OF LOW PRESSURE. ONLY SCATTERED AND GENERALLY LIGHT SHOWERS WILL THREATEN TODAY...WITH THE NEXT CHANCE FOR WIDESPREAD RAINFALL AND THUNDERSTORMS COMING ON SATURDAY. BERGER && .SHORT TERM.../ISSUED AT 1124 AM/...THIS AFTERNOON 12Z SURFACE/COMPOSITE ANALYSIS SHOWS A COUPLE AREAS OF LOW PRESSURE IN THE VICINITY. ONE JUST NORTHWEST OF LAKE SUPERIOR (1001MB) WITH A TRAILING COLD FRONT SOUTH INTO NORTHWEST WISCONSIN/WESTERN IOWA...ANOTHER OVER NORTHERN LAKE HURON. PAIR OF VORTICITY CENTERS PASSING NORTH OF LAKE SUPERIOR. MCS REMNANTS CROSSING SOUTHERN LAKE MICHIGAN...NORTHERN FRINGES OF WHICH MAY CLIP M-55 CORRIDOR OVER THE COMING HOURS. OTHERWISE...CLOUDY SKIES PREVAIL ACROSS NORTHERN MICHIGAN THOUGH MAINLY DRY (SOME DRIZZLE REPORTED AT SOO ONTARIO). 12Z APX SOUNDING SUBSTANTIALLY WARMER IN THE MID LEVELS OVER THIS TIME YESTERDAY (+13C AT 700MB)...QUITE DRY ALOFT AS WELL WITH A SATURATED LAYER AOB 850MB. MOIST LAYER ON GRB SOUNDING A BIT SHALLOWER (TOP AROUND 900MB)...BUT A GOOD DEAL OF CONVECTIVE DEBRIS INHIBITING MIXING TO SOME DEGREE...TO SAY NOTHING OF SHALLOW CONVECTIVE DEVELOPMENT WITH ANY HEATING. WILL PROBABLY END UP A LITTLE MORE PESSIMISTIC ON CLOUD COVER...AND APX SOUNDING SUGGEST WILL NEED SOME HELP TO GENERATE ANY INSTABILITY THIS AFTERNOON GIVEN MID LEVEL WARMING. WILL CONFINE AFTERNOON RAIN THREAT ALONG/SOUTH OF M-55 WHERE THERE IS A BETTER CHANCE FOR EITHER NORTHERN REMNANTS OF WISCONSIN MCS TO CLIP THAT AREA...OR POSSIBLY SOME ADDITIONAL CONVECTIVE DEVELOPMENT WITHIN LOW LEVEL CONFLUENCE AXIS ACROSS SOUTHERN LOWER. HAVE TRIMMED HIGH TEMPERATURES BACK GIVEN A CLOUDIER SCENARIO. AS FOR HYDROLOGY ISSUES...OVERNIGHT RAINS OF 1-2+ INCHES SOUTH OF M-32 GIVING A BUMP IN RIVERS ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. RIFLE RIVER NEAR STERLING (STRM4) SHOOTING UP NICELY THIS MORNING...APPROACHING A FOOT BELOW THE FLOOD STAGE OF 6 FEET AS OF 11 AM. CURRENT RFC FORECAST CALLING FOR A CREST OF 6.5 FEET BY MIDDAY SATURDAY...AND CONTINGENCY ZERO QPF FORECAST (A STREAMFLOW FORECAST BASED SOLELY ON OBSERVED RAINFALL) ALSO PUSHES THE RIVER ABOVE FLOOD STAGE. SO GIVEN THE CURRENT OBSERVED RISE AND THE POSSIBILITY OF ADDITIONAL RAINFALL IN THE COMING 24 HOURS...WILL GO AHEAD AND PUSH OUT A FLOOD WARNING FOR THE RIFLE RIVER WITHIN THE HOUR. JPB && .LONG TERM.../ISSUED AT 347 AM/...TONIGHT AND BEYOND TONIGHT...THE NEXT SFC WAVE CONTINUES TO PUSH TOWARD THE REGION. IF THE NAM IS RIGHT IT WILL STAY SOUTH OF THE REGION. THE GFS AND ECMWF ARE KEEPING IT CLEAR THROUGH THE NIGHT, UNTIL LATE WHEN THE WAVE PUSHES RAIN NORTH. THE GFS HAS TWO QPF BOMBS THAT LOOK TO BE INFLUENCING THINGS, WHILE THE ECMWF AND NAM KEEP THEIR QPF BOMBS TO THE SOUTH, KEEPING THE RAIN MAINLY IN THE A FEW OF OUR SOUTHERN COUNTIES IF ANY GETS IN HERE AT ALL. SO HAVE LOW CHANCE POPS IN SW COUNTIES. SATURDAY...IT LOOKS LIKE THAT THE BEST AREA WILL BE IN THE SOUTHERN COUNTIES FOR RAIN, MAINLY IN THE MORNING, THEN AS THE SFC WAVE SLIDES ALONG THE WARM FRONT TO THE SOUTH, CHANCES BEGIN TO SLIDE TO THE EAST WITH IT. EACH MODEL, HAS ITS OWN VERSION OF MID LEVEL DRYING, WITH THE GFS AND ECMWF HAVING THE DRIER SOLUTIONS. THINK THAT THEY COULD BE RIGHT, AS THE QPF BOMBS ARE CLOSER TO NORMAL AND THUS THE SUBSIDENCE BEHIND THE SYSTEM WILL LOOKS GOOD. THE HIGH BEGINS TO BUILD INTO THE REGION SO WILL HAVE SOME POPS IN THE EVENING AS THE SYSTEM PUSHES OUT, BUT FOR THE MOST PART IT WILL BE DRY OVER THE REGION. SUNDAY...ONCE THE SFC HIGH BUILDS IN, THE 500 MB HEIGHTS BUILD QUICKLY SO THAT FOR THE DAY AND INTO THE NIGHT DRY, SUNNY WEATHER WILL AROUND THE REGION. MONDAY AND BEYOND...MONDAY THE HIGH CONTINUES IN THE REGION AND FOR THAT MATTER THE DAY ON TUESDAY AS WELL. TUESDAY NIGHT AND WEDNESDAY NEXT SYSTEM MOVES IN AND BRINGS THE CHANCES OF SHOWERS AND THUNDERSTORMS. THURSDAY, THE HIGH BUILDS IN AND IS DRY, WHICH IS THE GOING FORECAST AND THE GFS IDEA. THE ECMWF IDEA IS A SYSTEM FIRES UP IN THE NORTHERN PLAINS AND MOVE INTO THE GREAT LAKES. THIS WILL HAVE TO BE SORTED OUT BY THE DAY SHIFT AT THIS TIME WITH THE NO REAL SUPPORT TO SEE TO THE NEW PROG. JSL && .MARINE.../ISSUED AT 347 AM/ WINDS ARE LIGHT AROUND THE REGION AND WILL FOR THE MOST PART, REMAIN SO THROUGH THE WEEKEND. WAVES WILL BRIEFLY SPIKE UP IN N LAKE HURON WITH THE SE FLOW, ESPECIALLY NEAR E UPPER. HOWEVER, AS THE WINDS SUBSIDE A BIT INTO THE EVENING TONIGHT WAVES WILL GENERALLY RUN 2 FT. OR LESS. THROUGH THE WEEKEND. JSL && .AVIATION.../ISSUED AT 737 AM/...VALID FOR 12Z TAFS LIFR CIGS ARE COVERING MOST OF THE FORECAST AREA WITH IFR TO MVFR VSBYS. THIS WILL LAST THROUGH 15Z THIS MORNING. OTHERWISE, DRY AIR WILL MOVE INTO THE FORECAST TO PRODUCE SOME CLEARING. JSL && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jul 23, 5:30 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 530 AM EDT FRI JUL 23 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 241230- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 530 AM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE SOUTH OF M-72 THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL LOCALLY HEAVY RAINFALL IS POSSIBLE SATURDAY...ESPECIALLY ACROSS NORTHERN LOWER MICHIGAN. THIS COULD RESULT IN A RENEWED THREAT FOR FLOODING. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 23, 8:51 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
851 AM EDT FRI JUL 23 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 SSW LAKE CITY 44.26N 85.25W
07/23/2010 M2.29 INCH MISSAUKEE MI COCORAHS
24 HR TOTAL ENDING 7 AM.
0700 AM HEAVY RAIN 1 SSE HOUGHTON LAKE 44.29N 84.75W
07/23/2010 M2.44 INCH ROSCOMMON MI COCORAHS
24 HR TOTAL ENDING 7 AM.
0700 AM HEAVY RAIN 1 NE WEST BRANCH 44.29N 84.22W
07/23/2010 M2.09 INCH OGEMAW MI COCORAHS
24 HR TOTAL ENDING 7 AM.
0700 AM HEAVY RAIN 6 E CADILLAC 44.25N 85.29W
07/23/2010 M2.29 INCH MISSAUKEE MI TRAINED SPOTTER
24 HR TOTAL ENDING 7 AM.
0800 AM HEAVY RAIN HOUGHTON LAKE 44.30N 84.76W
07/23/2010 M2.16 INCH ROSCOMMON MI ASOS
24 HR TOTAL ENDING 8 AM.
0800 AM HEAVY RAIN WELLSTON 44.22N 85.95W
07/23/2010 M2.55 INCH MANISTEE MI MESONET
24 HR TOTAL ENDING 8 AM. RAWS SITE.
0800 AM HEAVY RAIN MCBAIN 44.19N 85.21W
07/23/2010 M2.00 INCH MISSAUKEE MI MESONET
24 HR TOTAL ENDING 8 AM. MI AUTOMATED WX NETWORK.
0800 AM HEAVY RAIN MANISTEE 44.24N 86.33W
07/23/2010 M1.99 INCH MANISTEE MI AWOS
24 HR TOTAL ENDING 8 AM.
0800 AM HEAVY RAIN 2 SE LAKE CITY 44.31N 85.18W
07/23/2010 M2.10 INCH MISSAUKEE MI CO-OP OBSERVER
24 HR TOTAL ENDING 8 AM.
0800 AM HEAVY RAIN 2 NW HOUGHTON LAKE 44.32N 84.79W
07/23/2010 M2.39 INCH ROSCOMMON MI CO-OP OBSERVER
24 HR TOTAL ENDING 8 AM.
&&
EVENT NUMBER APX1000275 APX1000276 APX1000277 APX1000278 APX1000279
APX1000280 APX1000281 APX1000282 APX1000283 APX1000284
JHLocal storm report, Jul 23, 9:39 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
939 AM EDT FRI JUL 23 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SE OMER 44.02N 83.81W
07/23/2010 M2.85 INCH ARENAC MI TRAINED SPOTTER
&&
EVENT NUMBER APX1000285
JHLocal storm report, Jul 23, 9:57 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
957 AM EDT FRI JUL 23 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 5 SW BRETHREN 44.25N 86.08W
07/23/2010 M2.00 INCH MANISTEE MI TRAINED SPOTTER
24 HR TOTAL ENDING 9 AM. NEARBY PINE CREEK IS HIGH BUT
WITHIN ITS BANKS.
&&
EVENT NUMBER APX1000286
JHNearby
River Flood Warnings in Michigan, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.